Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Apr 11, 2015, 7:21 PM CDT for Brooks County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2015, 7:21 PM CDT (00:21 UTC)
- Expired
- Apr 11, 2015, 9:58 PM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Brooks County, TX
The radar
The Corpus Christi radar (KCRP), 107 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 980 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
663
WGUS54 KBRO 120021
FFWBRO
TXC047-120145-
/O.NEW.KBRO.FF.W.0003.150412T0021Z-150412T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
721 PM CDT SAT APR 11 2015
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 845 PM CDT
* AT 715 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS NORTHWESTERN BROOKS COUNTY. THESE
STORMS HAVE PRODUCED RAINFALL TOTALS OF THREE TO FIVE INCHES OVER
THE PAST HOUR. THESE STORMS ARE MOVING SLOWLY NORTH AT AROUND 5
MPH. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
BROOKS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2726 9820 2718 9821 2718 9849 2724 9849
2724 9851 2725 9851 2725 9852 2727 9853
$$
TRS2 follow-up statements
496
WGUS54 KBRO 120135
FFWBRO
TXC047-120315-
/O.EXT.KBRO.FF.W.0003.000000T0000Z-150412T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
835 PM CDT SAT APR 11 2015
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHWESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 1015 PM CDT
* AT 830 PM CDT...DOPPLER RADAR INDICATED THAT A CLUSTER OF SLOW
MOVING SHOWERS AND THUNDERSTORMS CONTINUE TO AFFECT THE
NORTHWESTERN CORNER OF BROOKS COUNTY. THESE SHOWERS AND
THUNDERSTORMS HAVE ALREADY PRODUCED RAINFALL TOTALS OF 3 TO 5
INCHES OVER THE LAST COUPLE OF HOURS WITH ISOLATED AREAS SEEING 5
TO 6 INCHES OF RAINFALL IN THE SAME TIME PERIOD. FLASH FLOODING
IS EXPECTED TO CONTINUE THROUGH 1015 PM.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
BROOKS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2726 9820 2718 9821 2718 9849 2724 9849
2724 9851 2725 9851 2725 9852 2727 9853
$$
TRS924
WGUS74 KBRO 120258
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
958 PM CDT SAT APR 11 2015
TXC047-120303-
/O.CAN.KBRO.FF.W.0003.000000T0000Z-150412T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOKS TX-
958 PM CDT SAT APR 11 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN BROOKS COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED OVER NORTHWESTERN BROOKS AND FLOODING IS NO
LONGER EXPECTED TO POSE AN IMMEDIATE THREAT. HOWEVER A FLASH FLOOD
WATCH REMAINS IN EFFECT FOR BROOKS COUNTY THROUGH SUNDAY MORNING.
ADDITIONAL FLASH FLOOD WARNINGS MAY BE NEEDED FOR BROOKS COUNTY IF
MORE HEAVY RAINFALL DEVELOPS ACROSS THE COUNTY LATER TONIGHT
THROUGH SUNDAY MORNING.
LAT...LON 2726 9820 2718 9821 2718 9849 2724 9849
2724 9851 2725 9851 2725 9852 2727 9853
$$
TRSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 6:39 PM CDT, 42 minutes earlier.
Area forecast discussion, Apr 11, 6:39 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 639 PM CDT SAT APR 11 2015 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...A FEW ISOLATED SHOWERS ARE STARTING TO DEVELOP OVER THE NORTHERN RANCHLANDS PRODUCING MODERATE RAIN. EXPECT AN INCREASE IN COVERAGE ESPECIALLY ALONG AND WEST OF HWY 281. KEPT THE HRL/BRO TAFS A LITTLE MORE OPTIMISTIC BUT WILL BE MONITORING CONVECTIVE TRENDS CLOSELY. GUSTY WINDS/POOR VISBY CAN BE EXPECTED INVOF CONVECTION AND CELLS WILL BE MOVING NORTH AT AROUND 15 KNOTS. CEILINGS WILL REMAIN AROUND 1500 TO 2500 FEET WITH ABUNDANT DEBRI CLOUD FROM CONVECTION IN MEXICO KEEPING A BKN TO OVC DECK CONCENTRATED TOWARDS THE WESTERN AREAS. IFR/LOW MVFR CIGS ARE FORECAST TO REDEVELOP TONIGHT OVER HRL AND BRO. && .PREV DISCUSSION... /ISSUED 304 PM CDT SAT APR 11 2015/ LONG TERM /MONDAY THROUGH SATURDAY/...CLOSED UPPER LOW WILL ROTATE OUT OF NORTH MEXICO AND THENCE NORTHEAST OVER WEST TEXAS MONDAY. DIFFLUENCE WITH SOUTHWEST FLOW OVER THE LOCAL AREA WILL CONTINUE TO TRIGGER UNSETTLED WEATHER THE EARLY PART OF THE WEEK...ESPECIALLY AS MOISTURE RICH LOW LEVEL AIR REMAINS IN PLACE. A SECOND SHARP SHORT WAVE TROUGH WILL DROP SOUTH FROM THE PACIFIC NORTHWEST TUESDAY AND WEDNESDAY...CUTTING OFF OVER THE FOUR CORNERS WEDNESDAY. FROM THERE IT WILL DRIFT SOUTHEAST INTO THE TEXAS PAN HANDLE ON THURSDAY...CLOSE ENOUGH OT KEEP UNSETTLED WEATHER IN THE FORECAST. THIS REPRESENTS A SLIGHT CHANGE IN THE FORECAST BY THE GFS SINCE WRAP AROUND DRIER AIR WILL BE DELAYED ARRIVING INTO THE CWA FROM THURSDAY TO FRIDAY OR SATURDAY...WITH THE ECMWF HAVING EVEN MORE TROUBLE MOVING THE UPPER LOW OUT OF THE SOUTHERN PLAINS. IN ESSENCE...THE ABOVE REASONING WOULD REPRESENT THE MAIN IMPETUS FOR ADJUSTMENTS TO THE LONG TERM FORECAST AT THIS TIME. THAT IS TRENDING POPS UP LATER IN THE WEEK. WILL OTHERWISE EXPECT CONTINUED AMPLE CLOUD COVER WITH SEASONAL TO SLIGHTLY WARMER TEMPS THROUGH MOST OF THE WEEK. HIGHS IN THE MID 80S AND LOWS IN THE UPPER 60S TO LOWER 70S MARINE... NOW THROUGH SATURDAY NIGHT... MODERATE EAST WINDS ARE FORECAST THROUGH THE DAY WITH SCATTERED SHOWERS AMID LOW TO MODERATE SEAS. SOUTHEASTERLY WINDS ARE FORECAST TO INCREASE SLIGHTLY ON SUNDAY. THUNDERSTORMS WILL BE POSSIBLE BOTH TONIGHT AND SUNDAY NIGHT BUT PREVAILING CONDITIONS SHOULD BE FAVORABLE WITH MODERATE WINDS AND SEAS. MONDAY THROUGH WEDNESDAY...LIGHT TO MODERATE SOUTHEAST WINDS AND MODERATE SEAS WILL CONTINUE WITH BROAD HIGH PRESSURE DOMINATING OVER THE GULF OF MEXICO. THE WEATHER WILL REMAIN UNSETTLED AS FIRST ONE...AND THEN ANOTHER UPPER DISTURBANCE ROTATES ACROSS NORTH TEXAS. THE DISTURBANCES WILL BE CLOSE ENOUGH TO DESTABILIZE CONDITIONS OVER THE NORTHWEST GULF...WITH SHOWERS AND THUNDERSTORMS POSSIBLE MUCH OF THE WEEK. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ248>250-252-253. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 67/60
Hazardous weather outlook, Apr 11, 4:43 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE BROWNSVILLE TX 443 PM CDT SAT APR 11 2015 TXZ248>257-121115- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 443 PM CDT SAT APR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL POSE A THREAT FOR HEAVY RAIN WITH AREAS OF FLOODING. AREAS ALONG AND WEST OF INTERSTATE HIGHWAY 69 C/281 HAVE THE BEST CHANCES LATER THIS EVENING AND TONIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON AND TONIGHT FOR ZAPATA...STARR...HIDALGO...BROOKS AND JIM HOGG COUNTIES. THERE IS AN ADDITIONAL...SMALLER RISK...OF STRONG GUSTY WINDS AND HAIL WITH THE STRONGER THUNDERSTORMS THAT DEVELOP LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE HEAVY RAIN AND FLOODING THREAT CONTINUES SUNDAY...SUNDAY NIGHT AND EARLY MONDAY AS ANOTHER ROUND OF THUNDERSTORMS DEVELOP OVER THE MOUNTAINS OF MEXICO AND MOVES ACROSS DEEP SOUTH TEXAS AND RIO GRANDE VALLEY. BEST CHANCES REMAIN ACROSS THE NORTHWEST HALF OF DEEP SOUTH TEXAS. ONE OR TWO STRONGER STORMS WILL STILL BE CAPABLE OF SUPPORT STRONG GUSTY WINDS AND HAIL. THE APPROACH OF A COLD FRONT NEXT FRIDAY MAY ACT AS A FOCUS FOR THUNDERSTORMS AND HEAVY RAINFALL. AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE MONDAY AND FRIDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REMAIN ALERT FOR CHANGING CONDITIONS AND TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. FORMAL SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON OR TONIGHT. GMZ130-132-135-150-155-170-175-121115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM-WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 443 PM CDT SAT APR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT MODERATE SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE NORTHEAST TONIGHT. A FEW MIGHT PRODUCE STRONG GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF THUNDERSTORMS WILL IMPACT THE COASTAL WATERS SUNDAY AND MONDAY AND MUCH OF NEXT WEEK. THE APPROACH OF A COLD FRONT NEXT FRIDAY MAY ACT AS A BETTER FOCUS FOR STRONGER SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS WEEK.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:26 PM CDT | Special Weather Statement | BRO | Jim Hogg | 64 min |
| Apr 11, 10:43 PM CDT | Special Weather Statement | BRO | Hidalgo, Kenedy, Starr, Willacy | 47 min |
| Apr 12, 7:23 AM CDT | Flash Flood Watch | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 24 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.